Repository logo
Log in(current)
Repository logoMIT Open ScholarshipDSpace@MIT
  1. Home
  2. MIT Open Access Articles
  3. MIT Open Access Articles
  4. The index of projective families of elliptic operators: The decomposable case

The index of projective families of elliptic operators: The decomposable case

Thumbnail Image
Download
Name

0809.0028.pdf

Size

453.29 KB

Format

Adobe PDF

Checksum (MD5)

e09a76bf74842ed53ab3d64b8cea5913

Download all files submitted through automated deposit
sword-2018-05-25.original.zip (365.13 KB)
Author(s)
Mathai, V.
•
Melrose, Richard B
•
Singer, Isadore Manuel
Date Issued
August 2009
Journal
Astérisque
Publisher
Société mathématique de France
Citation
Mathai, Varghese, Richard B. Melrose and Isadore M. Singer. "The index of projective families of elliptic operators: The decomposable case." From Probability to Geometry (II). Volume in honor of the 60th birthday of Jean-Michel Bismut. Astérisque 328 (2009): 255-296.
Version
Original manuscript
Abstract
An index theory for projective families of elliptic pseudodiffer-ential operators is developed under two conditions. First, that the twisting, i.e. Dixmier-Douady, class is in H² (Xℤ) ∪ H¹ (X; Z) ⊂ H³ (Zℤ) and secondly that the 2-class part is trivialized on the total space of the fibration. One of the features of this special case is that the corresponding Azumaya bundle can be refined to a bundle of smoothing operators. The topological and the analytic index of a projective family of elliptic operators associated with the smooth Azumaya bundle both take values in twisted K-theory of the parameterizing space and the main result is the equality of these two notions of index. The twisted Chern character of the index class is then computed by a variant of Chern-Weil theory.
MIT Department
Massachusetts Institute of Technology. Department of Mathematics
Terms of Use
Creative Commons Attribution-Noncommercial-Share Alike
http://creativecommons.org/licenses/by-nc-sa/4.0/
Persistent DSpace Link
http://hdl.handle.net/1721.1/116193
DOI of Published Version
http://smf4.emath.fr/en/Publications/Asterisque/2009/328/html/smf_ast_328_255-296.php
Repository logo
PrivacyPermissionsAccessibilityContact us
Repository logo
Notify us about copyright concerns.